Weight Loss Support - unfortunate side effects (sorry if this is TMI)




IsobelRose22
06-24-2011, 06:41 AM
Ok, so I have been back on my regime for a week now. I've been eating a lot of vegetables and drinking at least 2 litres of water per day. I have come across some rather unpleasant side effects. The feeling of needing the loo all the bloody time and gas. I'm sorry if this is to much info but I hoped someone out there would understand and sympathize and maybe even have a solution??

If not then I guess its a good thing I'm single.


Esofia
06-24-2011, 06:57 AM
Try going back to the amount of water you were drinking before and then increasing it gradually. The bladder takes time to adjust. If you're still having trouble after that, it could be something like Overactive Bladder Syndrome, at which point talk to your GP.

Gas - hmm, tell us more about what you're eating? I think it's possible that it's the veg but I can't remember much about how that works. Certainly pulses can be gassy, and I think broccoli and other cruciferous veg too.

blueheron777
06-24-2011, 09:09 AM
If you have just come back to eating a large amount of vegetables, you will have some gas for awhile--especially if you are eating a lot of cauliflower, cabbage and broccoli. Some other veggies (lettuce, tomatoes, cucumbers, celery, carrots, squash, spinach, leeks etc) are less gas-producing.

It all depends on your own body and how it copes with what you eat and drink.

For sure, more liquid in, more urine out. If you are producing more urine simply because if increased water intake, that would be normal. If you are having incontinence (can't make it to the bathroom in time) or getting up a lot in the night, you might have OAB as the previous poster suggested. But that comes on over time, not suddenly. Cutting back on your fluid intake for a week or so might give you an idea of what is going on.

All the best with this situation.


berryblondeboys
06-24-2011, 09:17 AM
Your body will adjust - it's not used to the foods you are getting, but it doesn't mean you should stop. It just has to get used to working the way it SHOULD be working and that takes adjustments.

zoodoo613
06-24-2011, 09:27 AM
I agree with everyone else. This will pass (heh heh). Your body will adjust.

IsobelRose22
06-24-2011, 09:37 AM
It's true it is more used to stodgy, fatty, sugary foods. It's probably gone into shock lol.

mzKiki
06-24-2011, 12:00 PM
Consider yourself lucky it's just pee and gas lol! I had the HUGE sugar addiction and suffered from the craziest blinding headaches for about a week.
But as everyone has said before me your body will adjust eventually. Just stay near the bathroom and avoid any hot dates for now!

Beach Patrol
06-24-2011, 12:33 PM
The water thing is good, so keep it up & enjoy the fact that you can pee all you need! (trust me on this... I've had enough bladder infections/UTI's in my life to realize that you should never take a good pee for granted!) ;)

As for the gas, I'd say it's due to more fiber in your diet, all those veggies you know. Which is ALSO good! -veggies are very very good for you!- but of course nobody wants to go around tooting all day... I take Gas-X (cherry flavored) chewable tablets. It really seems to help me. (Do they sell that in England? I have no clue.) :dizzy:

PisceanGirl
06-24-2011, 04:43 PM
Yeah, I understand that! It gets better if you just stick to it, but you could also try eating vegetables that aren't watery. Maybe you could substitute romaine lettuce for cabbage or iceberg, which are a lot more watery. For gas, try an over-the-counter medicine like Beano (funny name, I know, but it works!).

Oh, and I'm not sure where, but I heard that if you eat more raw vegetables as opposed to cooked vegetables, you'll have less gas.

AriesNV
06-24-2011, 04:49 PM
Are you referring to pee or the #2? I know eating a lot of lettuce tends to make you #2 a lot. It has a lot of enzymes that break down food quicker than normal. I'm not a stranger to passing gas -- sorry if that doesn't make me a lady.

I have tried gas-x for plane trips...that makes it better...to the person sitting next to me..